International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Open Access | Fully Refereed | Peer Reviewed

ISSN: 2319-7064




Downloads: 126 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1

Research Paper | Mathematics | Ghana | Volume 7 Issue 12, December 2018


An Improved Ant Colony System Algorithm for Solving Shortest Path Network Problems

Douglas Yenwon Kparib, Stephen Boakye Twum, Douglas Kwasi Boah


Abstract: Shortest Path Problems (SPP) are concerned with finding a path with minimum distance from one or more sources to one or more destinations through a network. With the increasing application of shortest path algorithms to network problems in real life, researchers and practitioners have begun to look outside the traditional algorithms, such as label setting and label correcting, which have some deficits compared with an algorithm such as Ant Colony. In this paper, an improved ant colony system meta-heuristic algorithm for solving SSP has been presented with modifications made in the following areas: the introduction of dynamic programming into the heuristic information, and the application of a ratio approach to the local pheromone update process. A hypothetical network problem of ten nodes with twenty edges was used as a test case. The results show that the improved ant colony algorithm outperforms the existing one in terms of the number of iterations required to converge to optimality.


Keywords: Shortest path, Network, Label-setting, Label-correcting, Ant colony system, Algorithm, Dynamic programming


Edition: Volume 7 Issue 12, December 2018,


Pages: 1123 - 1127


How to Cite this Article?

Douglas Yenwon Kparib, Stephen Boakye Twum, Douglas Kwasi Boah, "An Improved Ant Colony System Algorithm for Solving Shortest Path Network Problems", International Journal of Science and Research (IJSR), https://www.ijsr.net/get_abstract.php?paper_id=ART20193716, Volume 7 Issue 12, December 2018, 1123 - 1127

How to Share this Article?

Enter Your Email Address


Similar Articles with Keyword 'Shortest path'

Downloads: 105

Research Paper, Mathematics, India, Volume 3 Issue 11, November 2014

Pages: 1173 - 1176

Characteristics of Fuzzy Petersen Graph with Fuzzy Rule

Dr. G. Nirmala, P. Sinthamani

Share this Article

Downloads: 117

Research Paper, Mathematics, India, Volume 4 Issue 2, February 2015

Pages: 2074 - 2081

Hybrid Crossover - Mutation Pair for Genetic Algorithm in Solving Fuzzy Shortest Path Problem - Predominant and Subordinate Ants

V. Anusuya, R. Kavitha

Share this Article

Similar Articles with Keyword 'Network'

Downloads: 139

Research Paper, Mathematics, India, Volume 3 Issue 11, November 2014

Pages: 2300 - 2302

Profit Maximization of Unbalanced Fuzzy Transportation Problem

K. R. Sobha

Share this Article

Downloads: 103

Research Paper, Mathematics, Kenya, Volume 3 Issue 6, June 2014

Pages: 1291 - 1294

Comparative Study of Performance of Neural Networks with Other Non-Parametric Regression Estimators

Robert Kasisi

Share this Article

Similar Articles with Keyword 'Algorithm'

Downloads: 163 | Monthly Hits: ⮙1

Research Paper, Mathematics, Nigeria, Volume 6 Issue 8, August 2017

Pages: 1893 - 1895

Integer Linear Programming Applied to Nurses Rostering Problem

A. A. Maidamisa, H. A. Odiniya

Share this Article

Downloads: 1

Masters Thesis, Mathematics, Indonesia, Volume 10 Issue 10, October 2021

Pages: 1151 - 1154

Error Analysis in Solving Trigonometry Questions for High School Students Class X

Putu Yudi Antara, I Gusti Putu Sudiarta, Gede Suweken

Share this Article

Similar Articles with Keyword 'Shortest'

Downloads: 105

Research Paper, Mathematics, India, Volume 3 Issue 11, November 2014

Pages: 1173 - 1176

Characteristics of Fuzzy Petersen Graph with Fuzzy Rule

Dr. G. Nirmala, P. Sinthamani

Share this Article

Downloads: 112

Research Paper, Mathematics, India, Volume 4 Issue 1, January 2015

Pages: 2276 - 2282

Fuzzy Shortest Route Algorithm for Telephone Line Connection Using Matrix Algorithm

R. Kalaivani, Dr. D. Vijayalakshmi

Share this Article

Similar Articles with Keyword 'path'

Downloads: 144

M.Tech / M.E / PhD Thesis, Mathematics, India, Volume 6 Issue 8, August 2017

Pages: 1453 - 1457

Bianchi Type V String Having G and Λ as a Constant in a Cosmological Model

Versha Rani

Share this Article

Downloads: 2 | Weekly Hits: ⮙1 | Monthly Hits: ⮙1

Masters Thesis, Mathematics, Philippines, Volume 10 Issue 7, July 2021

Pages: 698 - 709

Critical Thinking, Mathematical Dispositions, and Metacognitive Awareness of Students: A Causal Model on Performance

Adolf O. Odani, Raul C. Orongan

Share this Article
Top